Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 25, 2005, 6:21 PM CDT for Tyler County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 6:21 PM CDT (23:21 UTC)
- Expired
- May 25, 2005, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 252321 SVRLCH TXC457-260015- /O.NEW.KLCH.SV.W.0042.050525T2321Z-050526T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 621 PM CDT WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TYLER COUNTY IN SOUTHEAST TEXAS * UNTIL 715 PM CDT * AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF COLMESNEIL...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... COLMESNEIL BY 630 PM CDT WOODVILLE BY 640 PM CDT IVANHOE BY 650 PM CDT HILLISTER BY 655 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3107 9449 3094 9464 3056 9437 3081 9419 $$
1 follow-up statement
000 WWUS54 KLCH 252346 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 646 PM CDT WED MAY 25 2005 TXC457-260015- /O.CON.KLCH.SV.W.0042.000000T0000Z-050526T0015Z/ TYLER TX- 646 PM CDT WED MAY 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR TYLER COUNTY... AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP NIWANA..MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... IVANHOE AND HILLISTER BY 655 PM CDT WARREN BY 700 PM CDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3103 9448 3094 9464 3054 9449 3058 9410 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:22 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 25, 2:22 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 PM CDT WED MAY 25 2005 .DISCUSSION... SURFACE FRONTAL BOUNDARY LAST PLOTTED AT MID DAY FROM LOWER ATCHAFALAYA RIVER TO DERIDDER TO NORTH OF JASPER TEXAS IS PROGGED TO MOVE SOUTHWEST TO NEAR SABINE LAKE BY EARLY THURSDAY MORNING. ON SATELLITE...ONE CAN SEE A LARGE CLUSTER OF THUNDERSTORMS MOVING SOUTHEAST 30 MPH. THIS SYSTEM COULD MOVE INTO THE NORTHWEST PARTS OF THE FORECAST AREA THIS EVENING. WILL CALL FOR A CHANCE OF SHOWERS AND THUNDERSTORMS ALL OF AREA TONIGHT DUE TO THE APPROACH OF THIS SYSTEM ALONG FRONTAL BOUNDARY. THE FRONTAL BOUNDARY IS PROGGED TO DISSIPATE NEAR THE COAST THURSDAY AFTER USHERING DRIER AIR SOUTHWARD OVER THE REGION. WITH DRIER AIR OVER THE REGION...CHANCES OF RAIN WILL BE VERY SMALL THURSDAY. ANOTHER FRONTAL BOUNDARY IS PROGGED TO MOVE SOUTH INTO CENTRAL LOUISIANA FRIDAY. MOISTURE WILL BUILD TO ABOVE NORMAL ACROSS THE AREA NEAR / SOUTH OF THIS BOUNDARY SO THAT THERE WILL BE A SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. FOR THE OUTLOOK PERIOD SATURDAY NIGHT THROUGH WEDNESDAY...THERE WILL BE A CHANCE OF SUMMERTIME THUNDERSTORMS MAINLY DURING THE AFTERNOONS AND EVENINGS EACH DAY. && .AVIATION... VFR THROUGH MID DAY THURSDAY EXCEPT FOR AREAS OF MOSTLY LIGHT FOG LATE TONIGHT AND EARLY THURSDAY MORNING. && .MARINE... PRESSURE GRADIENTS WILL NOT BE STRONG THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 68 88 68 88 / 30 0 0 30 KBPT 69 89 68 87 / 30 10 10 40 KAEX 65 87 63 89 / 40 0 0 30 KLFT 68 87 67 88 / 30 0 0 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, May 25, 5:49 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 549 AM CDT WED MAY 25 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 261200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...CROWLEY... CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST LOUISIANA...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SURFACE FRONT WILL SLOWLY MOVE SOUTH INTO THE REGION TODAY. DAYTIME HEATING...COMBINED WITH ABUNDANT LOW LEVEL MOISTURE...WILL RESULT IN A MODERATELY UNSTABLE AIRMASS BY THE AFTERNOON ALONG AND SOUTH OF THE FRONT. THIS FRONT...ALONG WITH OUTFLOW BOUNDARIES LEFT BEHIND BY OVERNIGHT THUNDERSTORMS THAT PASSED NORTH AND EAST OF THE AREA...WILL SERVE AS FOCUS POINTS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT TODAY INTO THIS EVENING AS UPPER LEVEL DISTURBANCES PASS OVERHEAD. AREAS WEST OF A LINE FROM LAKE ARTHUR TO SIMPSON IN SOUTHWEST LOUISIANA...AND ALL OF SOUTHEAST TEXAS...HAVE BEEN PLACED IN A SLIGHT RISK BY THE STORM PREDICTION CENTER. THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHT RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE REMAINDER OF THE WEEK...WITH INCREASING CHANCES EXPECTED FOR THE WEEKEND. AT THIS TIME...THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. 13
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.